question-icon

Hi there i am having an unusual symptom ive been

default
Posted on Tue, 2 Apr 2019
Question: Hi there i am having an unusual symptom ive been experiencing off and on all day. its a spasm or twitch upper left hand chest. No pain / angina. just annoying an unusual. I am on a 20MG XR and 2x 30MG IR adderall daily. Also the last 4 days i havent been sleeping well due to long work hours. IM sure this is the reason but im wondering if its any need for concern. Thanks
doctor
Answered by Dr. Ilir Sharka (19 minutes later)
Brief Answer:
I would explain as follows:

Detailed Answer:
Hello!

Welcome to Ask a Doctor service!

I passed carefully through your question and would explain that your symptoms do not seem to be related to any cardiac issues, as they are very atypical of any cardiac disorders.

In my opinion, your symptoms could be related to anxiety or a twitched muscle.

Is this sensation triggered by deep breathing or manual pressure on the chest? This would be indicative of a musculo-skeletal issue, including local inflammation or a twitched muscle.

From the other hand, Adderall can trigger anxiety and thus mimic this type of feeling.

Anyway, if your symptoms persist, I would recommend consulting with your attending physician for a physical exam, a resting ECG and inflammation tests (complete blood count, PCR, ESR), just to be sure that everything is OK.

In the meantime, I would recommend trying to regulate your sleeping hygiene, use warm local packs and trying to avoid straining physical activity and coffee intake.

Hope to have been helpful!

I remain at your disposal for any further questions whenever you need!

Kind regards,

Dr. Ilir Sharka, Cardiologist


Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Ilir Sharka (22 minutes later)
it just happends to be right where the heart is located. apply pressure does seem to stop the twitch or at least minimalize it. it is currently twitching really fast. i dont feel anxious. Is there any chance it could be the coronary artery or a palpitation due to lack of sleep / adderall medication or would there be pain involved?
doctor
Answered by Dr. Ilir Sharka (27 minutes later)
Brief Answer:
I would explain as follows:

Detailed Answer:
Hello again!

Thank you for the additional information!

This fact is another argument to exclude a cardiac disorders, as it seems to be just a muscle twitching.

It could be related to electrolyte imbalance or insomnia.

As a cardiologist I don't think that you should panic!

I would just recommend trying to relax, light massage of this area and warm packs. A warm shower can help too.

If the symptoms are not relieved from these measures, I would recommend performing a resting ECG and blood electrolytes.

I would also recommend taking melatonin at bedtime to help with sleeping.

Hope you will find this answer helpful!

Wishing good health,

Dr.Iliri

Above answer was peer-reviewed by : Dr. Raju A.T
doctor
Answered by
Dr.
Dr. Ilir Sharka

Cardiologist

Practicing since :2001

Answered : 7508 Questions

premium_optimized

The User accepted the expert's answer

Share on
Hi there i am having an unusual symptom ive been

Brief Answer: I would explain as follows: Detailed Answer: Hello! Welcome to Ask a Doctor service! I passed carefully through your question and would explain that your symptoms do not seem to be related to any cardiac issues, as they are very atypical of any cardiac disorders. In my opinion, your symptoms could be related to anxiety or a twitched muscle. Is this sensation triggered by deep breathing or manual pressure on the chest? This would be indicative of a musculo-skeletal issue, including local inflammation or a twitched muscle. From the other hand, Adderall can trigger anxiety and thus mimic this type of feeling. Anyway, if your symptoms persist, I would recommend consulting with your attending physician for a physical exam, a resting ECG and inflammation tests (complete blood count, PCR, ESR), just to be sure that everything is OK. In the meantime, I would recommend trying to regulate your sleeping hygiene, use warm local packs and trying to avoid straining physical activity and coffee intake. Hope to have been helpful! I remain at your disposal for any further questions whenever you need! Kind regards, Dr. Ilir Sharka, Cardiologist